Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Spectral methods for periodic initial value problems with nonsmooth data


Authors: Pravir Dutt and A. K. Singh
Journal: Math. Comp. 61 (1993), 645-658
MSC: Primary 65M70
MathSciNet review: 1195431
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider hyperbolic initial value problems subject to periodic boundary conditions with nonsmooth data. We show that if we filter the data and solve the problem by the Galerkin-Collocation method, recently proposed by us, then we can recover pointwise values with spectral accuracy, provided that the actual solution is piecewise smooth. For this we have to perform a local smoothing of the computed solution.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M70

Retrieve articles in all journals with MSC: 65M70


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1993-1195431-3
PII: S 0025-5718(1993)1195431-3
Keywords: Discontinuous data, Galerkin-Collocation method, least squares solution, negative Sobolev norms, a priori energy estimates, local smoothing, spectral accuracy
Article copyright: © Copyright 1993 American Mathematical Society